MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 30; HYDROCEPHALUS MANAGEMENT
Model Number FV415T
Medical Device Problem Codes Infusion or Flow Problem (2964); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav (#fv415t) was implanted during a procedure performed on (b)(6) 2020.(implantation date, according to questionnaire, is before production date) according to the complainant, the valve caused an overdrainage and had adjustment difficulties.The patient underwent a revision procedure on (b)(6) 2025.The complained product was sent to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.Same event as # 3004721439-2025-00037.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the valve, but no significant deformation or damage was determined.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal position.The results show that the valve opreates not within the acceptable tolerance in the horizontal position.An accelerated outflow of progav could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function is operational.However, the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valve, organic deposits were found in progav.Result: based on our investigation results, we can determine an accelerated outflow and non-adjustability at the progav.The visible deposits in the valve led to the functional impairment.Deposits of natural substances found in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of proteins can affect the integrity of the valve.The examination of the return shipment is completed with the creation of this report.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV WITH SHUNTASSISTANT 30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21446705
Report Number3004721439-2025-00038
Device Sequence Number12707790
Product Code JXG
UDI-Device Identifier04041906132125
UDI-Public4041906132125
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV415T
Device Catalogue NumberFV415T
Device Lot Number2004719420056578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale
Patient Weight29 KG